MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported there was difficulty removing the device.A ranger paclitaxel-coated balloon catheter was selected for use in a left superficial femoral artery endovascular therapy procedure as treatment for peripheral artery disease.The procedure was being performed to treat 75% stenosis.The target lesion contained mild calcification and moderate tortuous severity.The physician was able to inflate the balloon and perform the procedure successfully, however upon removal the device was difficult to remove.It was noted that a brachial approach was utilized to remove the device.The procedure was able to be completed successfully without sequela.
 
Event or Problem Description
It was reported there was difficulty removing the device.A ranger paclitaxel-coated balloon catheter was selected for use in a left superficial femoral artery endovascular therapy procedure as treatment for peripheral artery disease.The procedure was being performed to treat 75% stenosis.The target lesion contained mild calcification and moderate tortuous severity.The physician was able to inflate the balloon and perform the procedure successfully, however upon removal the device was difficult to remove.It was noted that a brachial approach was utilized to remove the device.The procedure was able to be completed successfully without sequela.It was further reported that the device was removed in a loose curve-like state from the patient.The device was intact when removed.There were no patient complications.
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) hospital.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) hospital.Device evaluated by mfr: returned product consisted of a ranger drug coated balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the inflation lumen is stretched at the strain relief and 2.8cm from the strain relief.Microscopic examination revealed that the inflation lumen is twisted at the stretched sections.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13046335
Report Number2134265-2021-15787
Device Sequence Number12124848
Product Code ONU
UDI-Device Identifier08714729976141
UDI-Public08714729976141
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2022
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number0027582593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer12/24/2021
01/25/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date01/19/2022
02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown